Alert archive / Texas / Wind Advisories in 2013

Wind Advisory 1, NWS San Angelo, TX

January 29, 201318 counties in Texas

NWS San Angelo, TX issued this wind advisory at Jan 29, 2013, 4:39 AM CST for 18 counties in Texas. It took effect at Jan 29, 2013, 12:00 PM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 29, 2013, 4:39 AM CST (10:39 UTC)
In effect from
Jan 29, 2013, 12:00 PM CST
Expired
Jan 29, 2013, 9:00 PM CST
In force
9 hr
Issued by
NWS San Angelo, TX

Counties Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, McCulloch County, TX, Nolan County, TX, Runnels County, TX, Shackelford County, TX, Sterling County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX

The radar

The San Angelo radar (KSJT), 86 km from the middle of the area, began a volume at 10:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 10.7 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2013-01-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2013-01-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3573 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

087 
WWUS74 KSJT 291039
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
439 AM CST TUE JAN 29 2013

...STRONG WINDS EXPECTED ACROSS MOST OF WEST CENTRAL TEXAS TODAY...

.AN UPPER LEVEL TROUGH APPROACHING FROM THE WEST WILL RESULT IN 
STRONG WINDS THIS AFTERNOON. WIND SPEEDS WILL INCREASE AREA-WIDE
BEGINNING AROUND NOON. HIGHEST WINDS WILL BE ACROSS THE NORTHERN
TWO THIRDS OF WEST CENTRAL TEXAS. WIND SPEEDS WILL DECREASE
AROUND SUNSET FOR MUCH OF THE AREA.

TXZ049-054-064>066-071>073-076-098-099-113-114-127-128-139-140-
154-291830-
/O.NEW.KSJT.WI.Y.0001.130129T1800Z-130130T0100Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN-
COLEMAN-BROWN-MCCULLOCH-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
MERTZON...SAN ANGELO...EDEN...OZONA...HASKELL...THROCKMORTON...
WOODSON...STAMFORD...ANSON...HAMLIN...ALBANY...ABILENE...CLYDE...
BAIRD...CROSS PLAINS...COLEMAN...BROWNWOOD...BRADY
439 AM CST TUE JAN 29 2013

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CST THIS
EVENING FOR CROCKETT COUNTY AND THE NORTHERN TWO THIRDS OF WEST
CENTRAL ...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CST THIS
EVENING. 

* TIMING...NOON UNTIL 7 PM.

* WINDS...WEST WINDS 25 TO 35 MPH GUSTS OF 40 TO 50 MPH.

* IMPACTS...TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR
WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

15
2 follow-up statements
146 
WWUS74 KSJT 291839
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
1239 PM CST TUE JAN 29 2013

...STRONG WINDS EXPECTED ACROSS MOST OF WEST CENTRAL TEXAS
THIS AFTERNOON AND EARLY EVENING...

.A POTENT UPPER LEVEL STORM SYSTEM APPROACHING FROM THE WEST
WILL RESULT IN STRONG WINDS THIS AFTERNOON. WIND SPEEDS WILL
INCREASE AREA-WIDE BEGINNING AROUND NOON. WINDS WILL SHIFT
TO THE WEST WITH THE HIGHEST WIND SPEEDS ACROSS THE NORTHERN TWO
THIRDS OF WEST CENTRAL TEXAS. WIND SPEEDS WILL DECREASE AFTER
SUNSET FOR MUCH OF THE AREA.

TXZ049-054-064>066-071>073-076-098-099-113-114-127-128-139-140-
154-300100-
/O.CON.KSJT.WI.Y.0001.000000T0000Z-130130T0100Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN-
COLEMAN-BROWN-MCCULLOCH-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
MERTZON...SAN ANGELO...EDEN...OZONA...HASKELL...THROCKMORTON...
WOODSON...STAMFORD...ANSON...HAMLIN...ALBANY...ABILENE...CLYDE...
BAIRD...CROSS PLAINS...COLEMAN...BROWNWOOD...BRADY
1239 PM CST TUE JAN 29 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING. 

* TIMING...NOON UNTIL 7 PM.

* WINDS...WEST WINDS 25 TO 35 MPH GUSTS OF 45 TO 50 MPH.

* IMPACTS...TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES...
  ESPECIALLY ON NORTH-SOUTH ORIENTED ROADWAYS. LOOSE OUTDOOR
  OBJECTS COULD BE BLOWN AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR
WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
880 
WWUS74 KSJT 300057
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
657 PM CST TUE JAN 29 2013

...STRONG WINDS TO CONTINUE ACROSS MOST OF WEST CENTRAL TEXAS FOR
A COUPLE MORE HOURS THIS EVENING...

.A POTENT UPPER LEVEL STORM SYSTEM WILL CONTINUE TO PRODUCE
STRONG WINDS THIS EVENING. WE EXPECT WIND SPEEDS TO DECREASE LATER
THIS EVENING.

TXZ049-054-064>066-071>073-076-098-099-113-114-127-128-139-140-
154-300300-
/O.EXT.KSJT.WI.Y.0001.000000T0000Z-130130T0300Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN-
COLEMAN-BROWN-MCCULLOCH-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
MERTZON...SAN ANGELO...EDEN...OZONA...HASKELL...THROCKMORTON...
WOODSON...STAMFORD...ANSON...HAMLIN...ALBANY...ABILENE...CLYDE...
BAIRD...CROSS PLAINS...COLEMAN...BROWNWOOD...BRADY
657 PM CST TUE JAN 29 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM CST THIS EVENING. 

* TIMING...UNTIL 9 PM.

* WINDS...WEST WINDS 25 TO 35 MPH GUSTS OF 45 TO 50 MPH.

* IMPACTS...TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES...
  ESPECIALLY ON NORTH-SOUTH ORIENTED ROADWAYS. LOOSE OUTDOOR
  OBJECTS COULD BE BLOWN AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR
WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$


HUBER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Jan 29, 3:59 AM CST, 40 minutes earlier.

Area forecast discussion, Jan 29, 3:59 AM CST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
359 AM CST TUE JAN 29 2013

.SHORT TERM...
AN UPPER TROUGH AXIS OVER THE FOUR CORNERS AREA THIS MORNING WILL
CONTINUE TO MOVE EAST AND WILL BE THROUGH THE PANHANDLE AND THE
FORECAST AREA BY THIS EVENING. A PACIFIC FRONT/DRYLINE ALONG OUR
WESTERN BORDER EARLY THIS MORNING WILL MOVE QUICKLY ACROSS THE AREA
TODAY AND SHOULD BE ALONG OUR EASTERN TIER OF COUNTIES AROUND NOON.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS DEVELOPING ALONG AND EAST
OF THE DRYLINE LATER THIS MORNING GENERALLY EAST OF A LINE FROM
THROCKMORTON TO JUNCTION. VERY WINDY CONDITIONS WILL ACCOMPANY THE
COLD FRONT AS IT MOVES EAST THROUGH THE FORECAST AREA WITH A WIND
ADVISORY IN PLACE FOR ALL OF THE NORTHERN TWO THIRDS OF THE FORECAST
AREA FROM NOON UNTIL AROUND SUNSET. AREAS OF BLOWING DUST ARE ALSO
LIKELY OVER THE BIG COUNTRY AND THE CONCHO VALLEY THIS AFTERNOON.
AFTERNOON HIGHS WILL REFLECT THE EASTWARD MOVEMENT OF THE COLD FRONT
WITH LOW TO MID 60S OVER THE WESTERN TIER OF COUNTIES TO THE LOWER
AND MID 70S OVER THE EASTERN TIER OF COUNTIES. POST-FRONTAL LOWS
TOMORROW MORNING WILL GENERALLY BE IN THE LOWER TO MID 30S.

&&

.LONG TERM...
LARGE UPPER TROUGH WILL BE PUSHING EAST OF THE AREA ON WEDNESDAY
WITH DRY AND COOL WEATHER PREVAILING IN ITS WAKE. TEMPERATURES WILL
BE SLIGHTLY BELOW NORMAL WEDNESDAY WITH AFTERNOON HIGHS IN THE MID
AND UPPER 50S. CLEAR AND COLDER CONDITIONS FOR WEDNESDAY NIGHT WITH
TEMPERATURES FALLING INTO THE UPPER 20S AND LOW 30S.

WEST TO NORTHWEST FLOW ALOFT CONTINUES THURSDAY THROUGH SATURDAY
WITH DRY CONDITIONS AND WARMER TEMPERATURES. MODELS SHOW AN EMBEDDED
SHORT WAVE DIVING SOUTHEAST ACROSS THE AREA FRIDAY NIGHT...SENDING
A WEAK COLD FRONT ACROSS THE AREA ON SATURDAY. NO PRECIPITATION IS
EXPECTED WITH THE FRONT AND TEMPERATURES WILL ONLY BE SLIGHT COOLER
WITH SOMEWHAT BREEZY NORTH WINDS. HIGHS THURSDAY AND FRIDAY WILL
BE IN THE MID AND UPPER 60S...COOLING TO THE LOW TO MID 60S FOR
SATURDAY. SOUTH FLOW RETURNS SUNDAY WITH HIGHS BACK IN THE UPPER
60S.

MODELS INDICATE ANOTHER SHORT WAVE AND ASSOCIATED COLD FRONT
AFFECTING THE AREA NEXT MONDAY. LOOKS LIKE ANY PRECIPITATION WITH
THIS SYSTEM WILL REMAIN NORTH AND EAST OF THE AREA SO FORECAST
WILL REMAIN DRY. THE FRONT IS EXPECTED LATER IN THE DAY SO STILL
LOOKING AT TEMPERATURES REACHING THE UPPER 60S TO NEAR 70 DEGREES
PRIOR TO FRONTAL PASSAGE. TEMPERATURES WILL COOL SLIGHTLY FOR
TUESDAY WITH HIGHS MAINLY IN THE MIDDLE 60S.

&&

.FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON AS
MINIMUM RELATIVE HUMIDITY VALUES DROP TO LESS THAN 20 PERCENT ACROSS
A GOOD PORTION OF WEST CENTRAL TEXAS AND 20 FOOT WINDS INCREASE TO
OVER 20 MPH...WITH HIGHER GUSTS. A RED FLAG WARNING IS IN EFFECT
FROM 2 PM UNTIL 7 PM TODAY. ELEVATED FIRE WEATHER CONDITIONS WILL BE
POSSIBLE ON WEDNESDAY AND THURSDAY AS MINIMUM RELATIVE HUMIDITY
VALUES DURING THE AFTERNOON DROP TO AROUND 20 PERCENT ON WEDNESDAY AND
TO THE UPPER TEENS ON THURSDAY...HOWEVER...20 FOOT WINDS WILL REMAIN
BELOW RED FLAG CRITERIA.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 68  34  56  31  68 /  20   5   0   0   0
SAN ANGELO 	 67  36  56  27  68 /  10   0   0   0   0
JUNCTION 	 73  35  59  26  68 /  10   5   0   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO 7 PM CST THIS
EVENING FOR THE FOLLOWING ZONES: BROWN...CALLAHAN...COKE...
COLEMAN...CONCHO...CROCKETT...FISHER...HASKELL...IRION...JONES...
KIMBLE...MENARD...NOLAN...RUNNELS...SCHLEICHER...SHACKELFORD...
STERLING...SUTTON...TAYLOR...THROCKMORTON...TOM GREEN.

WIND ADVISORY FROM NOON TODAY TO 7 PM CST THIS EVENING FOR THE
FOLLOWING ZONES: BROWN...CALLAHAN...COKE...COLEMAN...CONCHO...
CROCKETT...FISHER...HASKELL...IRION...JONES...MCCULLOCH...
NOLAN...RUNNELS...SHACKELFORD...STERLING...TAYLOR...
THROCKMORTON...TOM GREEN.

&&

15/24
Hazardous weather outlook, Jan 29, 4:06 AM CST, 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
406 AM CST TUE JAN 29 2013

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-301015-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
406 AM CST TUE JAN 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS MORNING...
MAINLY ALONG AND EAST OF A THROCKMORTON TO JUNCTION LINE. THE MAIN
HAZARDS WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING...GUSTY
WINDS...AND SMALL HAIL.

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS MOST OF WEST
CENTRAL TEXAS ON TUESDAY AS DRY CONDITIONS COMBINE WITH STRONG
WEST WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

15

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 29, 11:06 AM CSTSevere Thunderstorm WarningSJTCallahan39 min
Jan 29, 12:20 PM CSTSpecial Weather StatementSJTConcho40 min
Jan 29, 12:24 PM CSTSevere Thunderstorm WarningSJTBrown51 min
Jan 29, 12:40 PM CSTSpecial Weather StatementSJTConcho35 min
Jan 29, 12:57 PM CSTSevere Thunderstorm WarningSJTBrown33 min
Jan 29, 1:03 PM CSTSpecial Weather StatementSJTKimble27 min

Nearby

Wind Advisories in Texas, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.